June 2015 First passage percolation on random geometric graphs and an application to shortest-path trees
C. Hirsch, D. Neuhäuser, C. Gloaguen, V. Schmidt
Author Affiliations +
Adv. in Appl. Probab. 47(2): 328-354 (June 2015). DOI: 10.1239/aap/1435236978


We consider Euclidean first passage percolation on a large family of connected random geometric graphs in the d-dimensional Euclidean space encompassing various well-known models from stochastic geometry. In particular, we establish a strong linear growth property for shortest-path lengths on random geometric graphs which are generated by point processes. We consider the event that the growth of shortest-path lengths between two (end) points of the path does not admit a linear upper bound. Our linear growth property implies that the probability of this event tends to zero sub-exponentially fast if the direct (Euclidean) distance between the endpoints tends to infinity. Besides, for a wide class of stationary and isotropic random geometric graphs, our linear growth property implies a shape theorem for the Euclidean first passage model defined by such random geometric graphs. Finally, this shape theorem can be used to investigate a problem which is considered in structural analysis of fixed-access telecommunication networks, where we determine the limiting distribution of the length of the longest branch in the shortest-path tree extracted from a typical segment system if the intensity of network stations converges to 0.


Download Citation

C. Hirsch. D. Neuhäuser. C. Gloaguen. V. Schmidt. "First passage percolation on random geometric graphs and an application to shortest-path trees." Adv. in Appl. Probab. 47 (2) 328 - 354, June 2015. https://doi.org/10.1239/aap/1435236978


Published: June 2015
First available in Project Euclid: 25 June 2015

zbMATH: 1355.60018
MathSciNet: MR3360380
Digital Object Identifier: 10.1239/aap/1435236978

Primary: 60D05
Secondary: 05C10 , 05C80 , 82B43

Keywords: first passage percolation , longest shortest path , Random geometric graph , shape theorem , shortest-path tree

Rights: Copyright © 2015 Applied Probability Trust


This article is only available to subscribers.
It is not available for individual sale.

Vol.47 • No. 2 • June 2015
Back to Top